Change search
ReferencesLink to record
Permanent link

Direct link
A parabolic almost monotonicity formula
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.).
Purdue University.
2008 (English)In: Mathematische Annalen, ISSN 0025-5831, E-ISSN 1432-1807, Vol. 341, no 2, 429-454 p.Article in journal (Refereed) Published
Abstract [en]

We prove the parabolic counterpart of the almost monotonicity formula of Caffarelli, Jerison and Kening for pairs of functions u +/-( x, s) in the strip S-1 = R-n x (-1, 0] satisfying u +/- >= 0, (Delta - partial derivative(S))u +/- >= -1, u(+) center dot u(-) = 0 in S-1. We also establish a localized version of the formula as well as prove one of its variants. At the end of the paper we give an application to a free boundary problem related to the caloric continuation of heat potentials.

Place, publisher, year, edition, pages
2008. Vol. 341, no 2, 429-454 p.
Keyword [en]
URN: urn:nbn:se:kth:diva-13501DOI: 10.1007/s00208-007-0195-yISI: 000254203700007ScopusID: 2-s2.0-41249085294OAI: diva2:325886
QC20100621Available from: 2010-06-21 Created: 2010-06-21 Last updated: 2010-06-21Bibliographically approved
In thesis
1. Monotonicity formulas and applications in free boundary problems
Open this publication in new window or tab >>Monotonicity formulas and applications in free boundary problems
2010 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

This thesis consists of three papers devoted to the study of monotonicity formulas and their applications in elliptic and parabolic free boundary problems. The first paper concerns an inhomogeneous parabolic problem. We obtain global and local almost monotonicity formulas and apply one of them to show a regularity result of a problem that arises in connection with continuation of heat potentials.In the second paper, we consider an elliptic two-phase problem with coefficients bellow the Lipschitz threshold. Optimal $C^{1,1}$ regularity of the solution and a regularity result of the free boundary are established.The third and last paper deals with a parabolic free boundary problem with Hölder continuous coefficients. Optimal $C^{1,1}\cap C^{0,1}$ regularity of the solution is proven.

Place, publisher, year, edition, pages
Stockholm: KTH, 2010. 37 p.
Partial differential equations, PDE, Free boundary problems, Monotonicity formulas
National Category
Mathematical Analysis
urn:nbn:se:kth:diva-12405 (URN)978-91-7415-595-2 (ISBN)
Public defence
2010-05-07, F3, Lindstedtsvägen 26, Stockholm, 13:00 (English)
QC20100621Available from: 2010-04-20 Created: 2010-04-16 Last updated: 2010-06-21Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Edquist, Anders
By organisation
Mathematics (Div.)
In the same journal
Mathematische Annalen

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 42 hits
ReferencesLink to record
Permanent link

Direct link